Alert archive / New Mexico / Flash Flood Warnings in 1998
Flash Flood Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 22, 1998, 8:10 PM MDT for Doña Ana County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 1998, 8:10 PM MDT (02:10 UTC)
- Expired
- Jul 22, 1998, 11:10 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1619 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KELP 230213 FFWELP NMC013-230510- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 810 PM MDT WED JUL 22 1998 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO * UNTIL 1110 PM MDT * AT 0800 PM MDT...LAW ENFORCEMENT INDICATED FLOODING ALONG... AND SOUTH OF...HIGHWAY 70 FROM MOONGATE ROAD NORTHEAST TO THE TOWN OF ORGAN. *LAW ENFORCEMENT REQUESTS THAT YOU DO NOT DRIVE ALONG HIGHWAY 70 EAST OF LAS CRUCES UNLESS ABSOLUTELY NECESSARY. MOONGATE ROAD IS CLOSED AND OTHER DIRT ROADS IN THE AREA ARE IMPASSABLE. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 1:27 PM MDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jul 22, 1:27 PM MDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
127 PM MDT WED JUL 22 1998
NOT MUCH CHANGE THIS FP. 5H CTR ALONG NM/CO BORDER EAST INTO OK WITH
RDG S THRU CNTRL TX. LATST MDLS HINT AT TRYG TO MOV HIGH LTL WWD.
WK UPR LOW/PVA AND SLGLTY COOLER 3H TEMPS OVR FA CONTRIBUTE TO
CONTINUED CONVECTION. TSTMS ALREADY FIRING OVR FA AT THIS TIME.
BELIEV PROB LATE THIS AFTN AND EVENG WL BE LOCALIZED HVY RAINFALL IN
SHORT TIME FRAME...PRODUCING SOME URBAN STREET FLOODING. NO FEATURE TO
FOCUS ON FOR LOCATION OF THE HVY BRIEF SHWRS. NGM CONCENTRATES MOST
ACTVTY WRN FA TNGT WITH MSTR PLUME MOVG E OVR WRN NM THU. AREAS OF CLD
DEBRI FM LAST NGTS STRMS HAVE HELD DOWN MAX TEMPS SOME TDY BUT WL REACH
CONVECTIVE TEMPS ALL AREAS BY MID AFTN. TSTM MVMNT SHUD AGAIN HAVE A W
TO NW DRIFT. ACTIVITY WILL CONTINUE TO AROUND MIDNIGHT WITH FEW SHRA
EARLY MRNG HRS. CONTINUE XTNDD PKG TREND.
P R E L I M N U M B E R S
SILVER CITY BB 57/ 80/ 58/ 80 4343
TRUTH OR CONSEQUENCES BB 65/ 88/ 65/ 90 3343
ALAMOGORDO BB 66/ 89/ 65/ 89 3332
CLOUDCROFT BB 46/ 70/ 45/ 70 4444
LORDSBURG BB 62/ 90/ 61/ 92 5433
DEMING BB 63/ 90/ 62/ 91 4342
LAS CRUCES BB 63/ 90/ 65/ 91 4342
EL PASO BB 69/ 92/ 69/ 95 4332The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:09 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 31 min |
Nearby
Flash Flood Warnings in New Mexico, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.